Article Text

PDF
Intracardiac overdrive pacing as a treatment of atrial flutter in a horse
  1. G. Van Loon, DVM1,
  2. L. Jordaens, MD2,
  3. E. Muylle, DVM, PhD1,
  4. H. Nollet, DVM1 and
  5. B. Sustronck, DVM, PhD1
  1. 1 Department of Internal Medicine and Clinical Biology of Large Animals, Faculty of Veterinary Medicine, University of Ghent, Salisburylaan 133, B-9820 Merelbeke, Belgium
  2. 2 Department of Cardiology, University Hospital Ghent, De Pintelaan 185, B-9000 Ghent, Belgium

Abstract

A five-year-old warmblood mare with atrial fibrillation was treated with quinidine sulphate. The atrial rhythm changed to atrial flutter and, because there were toxic effects, the treatment was discontinued. Seven months after the occurrence of the atrial flutter, treatment with a rapid atrial pacing technique restored a normal sinus rhythm. One year after the pacing therapy the horse was still in sinus rhythm and had been brought back into training.

    Statistics from Altmetric.com

      Request permissions

      If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.